Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 26, 2016, 3:02 PM CDT for Kay County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 26, 2016, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
727
WWUS84 KTSA 262002
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 26 2016
OKZ054-262045-
OSAGE OK-
302 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
345 PM CDT...
AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MARLAND...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... BURBANK...
SOUTHERN KAW LAKE... APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9673 3669 9667 3656 9670
3656 9674 3657 9677 3655 9680 3653 9699
3655 9690 3657 9689 3660 9692 3658 9698
3659 9706 3660 9704 3668 9706
TIME...MOT...LOC 2001Z 260DEG 9KT 3661 9708
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 11:11 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 11:11 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1111 AM CDT SUN JUN 26 2016
.DISCUSSION...
Will expand the Heat Advisory to the north into Washinton and Nowata
Counties. Temperatures are running a little warmer than expected and
will push heat index values above 105 later this afternoon. Expecting
to see isolated showers and thunderstorms develop later this afternoon
as weak mid-level shortwave approaches the area. Have made minor adjustments
to the grids for Today to reflect current trends in observations and
short term model guidance.
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ055-056-060-061-
066-067-070>072-074-076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ029.
&&
SHORT TERM...10Hazardous weather outlook, Jun 26, 12:51 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT SUN JUN 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT SUN JUN 26 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY NORTH OF INTERSTATE 40. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... HEAT INDEX VALUES OF AROUND 105 DEGREES WILL BE COMMON ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING NEAR THE OKLAHOMA/KANSAS BORDER IN ASSOCIATION WITH A FRONTAL BOUNDARY. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ELSEWHERE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STRONGER STORMS COULD BECOME MARGINALLY SEVERE WITH STRONG WIND GUSTS THE MAIN CONCERN. THUNDERSTORM CHANCES WILL REMAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE MONDAY AS A SLOW MOVING WEAK COLD FRONT PUSHES SOUTHWARD. THIS BOUNDARY WILL FOCUS THUNDERSTORM CHANCES PRIMARILY SOUTH OF INTERSTATE 40 FOR MID WEEK...BEFORE THUNDERSTORM CHANCES RETURN AREA WIDE BY LATE WEEK. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COOLER DURING THE WEEK COMPARED TO RECENT DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 26, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 26 2016
OKZ054-262045-
OSAGE OK-
302 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
345 PM CDT...
AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MARLAND...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... BURBANK...
SOUTHERN KAW LAKE... APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9673 3669 9667 3656 9670
3656 9674 3657 9677 3655 9680 3653 9699
3655 9690 3657 9689 3660 9692 3658 9698
3659 9706 3660 9704 3668 9706
TIME...MOT...LOC 2001Z 260DEG 9KT 3661 9708
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:26 AM CDT | Heat Advisory | TSA | Haskell, McIntosh, Muskogee, Nowata, Okmulgee, Rogers and 3 more | 13 hr |
| Jun 26, 3:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 26, 4:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 22 min |
| Jun 26, 4:29 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| Jun 26, 4:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 46 min |
| Jun 26, 5:44 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.